Wow...has it ever been a long time since I last updated on the hum dung details of my skin...and truthfully the updates haven't been anything inspiring or exciting!
SO here it is...the update I am sure most you want to read...
To start I am over almost 2 years into my tsw journey....or is it 3 years...lol heck it's taking so long now I have no idea how long I have been doing this....I just know its been a LOOOOOONNNG time.
AM I healed? Nope! LOL
AM I better...uhhh not really but kinda...will explain further
Have I used any steroids....Happy to say yes, I tried them...and I will explain that later too!
SO nope I am not healed...boohoo...but after 23 + years of using steroids I guess I have some more time to put in!
Am I better? Well, I was and then I got sick and everything spiralled out of control. Then I got pregnant and things got worse! As my skin got worse and worse I started to contemplate going back on steroids. It meant a lot to me to have a good pregnancy...this will be my last one...I just didn't want to continue to suffer...
So I got that wonderful script that you dream about in the heat of tsw. I couldn't believe it...I was going back! I felt a bit nervous about the whole endeavour, but the pain and debilitation of tsw had taken me as far as I could stand. Day 1- I applied the sweet cortico steroid ever so sparingly. I feel likeI am putting poison on my skin...cause well DUH I AM!! I notice no difference. Day 2- I apply a touch more and hope for the best...still itchy. I continue this for the rest of the week each day finding not a thing has changed. One of the days I did feel a little less itchy but that could have been a fluke. I stop the cream for a week or two....skin continues to drive me nuts the way it always does...but no new withdrawal symptoms. I decide maybe I need to just slather it on...hey I am desperate. I can't believe I am actually doing this!? I take a scoop in my hand and slather is all over my upper body...expecting a relief any moment. Nothing happens...
It hits me...the steroids just ain't gonna work for me no more! SO after using about 50grams of betnovate I finally kick the hardly new habit again. Thankfully with no new withdrawal symptoms...but I feel empowered now.
You see in my darkest hours of tsw...steroids always call my name...but not anymore. I answered their call and they proved their deficiency. And if I really wanted something that worked I would need to use some orals or injections which never were appealing to me...as I have seen how those withrawals look!
SO I am back to the drawing board...but I don't feel trying steroids for those two weeks or so had an effect on me at all. And in the last week things have been getting better. Maybe my pregnancy hormones have calmed down...maybe healing is finally on the way...maybe I am just having a quiet period...none the less I am still in the game!
The state of my skin now is just very dry. I am a walking dandruff machine...I leave flakes everywhere. I used to read about that...now I am that girl! LOL
But inflammation is down, soreness is down.
As for things I am doing to my skin...not much. I do use cream sparingly. I know I know...but I do.
And the less I use the better...I drink plenty of lemon water. Something about it being alkaline and eczema patients having acidic bodies. Whatever that means...seems to have proven helpful to me.
I am so tired of this journey but I have now accepted its the journey I am on...no choice in the matter. Some days I regret starting tsw as my skin is way worse now than it was to start...but hey at least I am not pumping my body with all the crap.
The most annoying symptom I have right now is an itchy dry face. And if I apply any cream it burns...I am a little annoyed that my face is affected...but if I lotion up good and bare the burn it looks somewhat normal. My skin color hides a lot!
So folks...there is my update...that's what I have been up to! I look forward to summer as it seemed to really help my skin!
Hope you are all still pushing on and all the best! When something changes I will be sure to update you...but at this point it makes no sense with monthly updates as not much really changes month to month and if it does can be undone within days!! LOL